MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE

WILSON-COOK MEDICAL INC FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Model Number G47283
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The product was retained by the hospital per their internal policies.Efforts are being made to have the product returned or photos provided to allow for an evaluation of the device.If photos of the device or the device itself is received, a follow up report will be sent.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the device was not returned for evaluation.The report of the incident is the only source of information for the investigation.Based on the report, the magnet detached after the oral and gastric catheter magnets were separated during removal of the device after successful anastomosis formation.Per the instructions for use "to remove magnet catheters:.Push the oral catheter distally toward the stomach until magnets are in the stomach, below the anastomosis.Then, gently push the oral inner magnet catheter and pull the gastric catheter until the system exits from gastrostomy site, thus removing the gastrostomy tube, oral and gastric inner magnet catheters and the magnet pair as a unit." the magnets are intended to be removed as a unit and not separated for removal.Separation of the magnets for removal created the opportunity for this failure to occur.The specific cause of the magnet detachment cannot be determined based on the current information available.Prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment, no corrective action is warranted at this time.A review of the complaint history was conducted.There have been no other similar occurrences reported during the time period reviewed.Therefore, this report represents an isolated occurrence.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
A pediatric patient underwent placement of a flourish device to treat pre-existing esophageal atresia.Anastomosis was achieved.During device removal, it was difficult to pass the wire guide and difficulty was encountered pushing the magnets out together.Attempts were made to remove the magnets together through both the mouth and the gastrostomy site.There was much manipulation by the physicians during this time.The magnets would separate.Therefore, the upper magnet catheter was removed from the mouth.When they tried to remove the lower magnet catheter from the gastrostomy site, the magnet came loose from the catheter.They used a ureteral dilator to push the magnet from through the gastrostomy site and push it up to come out of mouth.This patient is not enrolled in the post approval study.

Brand Name
FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA
Common Device Name
PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key16477822
Report Number1037905-2023-00103
Device Sequence Number11544872
Product Code PTK
UDI-Device Identifier10827002472836
UDI-Public(01)10827002472836(17)230124(10)W4558370
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
H150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2023
Device Model NumberG47283
Device Catalogue NumberFLRSH-PEA
Device Lot NumberW4558370
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2023
Initial Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient SexMale